Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 2, 2001, 12:17 AM CDT for Custer County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 12:17 AM CDT (05:17 UTC)
- Expired
- May 2, 2001, 12:45 AM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WUUS53 KLBF 020518 SVRLBF NEC041-020545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1217 AM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1245 AM CDT * AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF SARGENT...OR ABOUT 9 MILES SOUTHEAST OF TAYLOR...MOVING NORTHEAST AT 40 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4171 9953 4150 9935 4159 9922 4174 9924 $$ M. MUTCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:54 PM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, May 1, 1:54 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 154 PM CDT TUE MAY 1 2001 ...FORECAST CHALLENGE WILL BE POPS TONIGHT... COLD FRONT SOUTH OF AN ONL...BBW...LBF AND OGA LINE AT 18Z WITH FEW RETURNS ON RADAR MOSAIC IN SOUTHWEST SOUTH DAKOTA. VISIBLE SATELLITE SHOWS CLOUD COVERAGE DECREASING BEHIND THE FRONT WITH MOSTLY SUNNY SKIES...AND NARROW LINE OF CUMULUS FORMING SOUTH OF FRONT IN THE SOUTHWEST. DEWPOINTS INTO THE LOW TO MID 50S SOUTHEAST OF THE FRONT WITH DRYLINE EAST OF AN OGA TO IML LINE. HIGH PRESSURE RIDGING IN FROM THE NORTHWEST OVER THE NORTHWEST NEBRASKA PANHANDLE. MODELS IN GENERAL AGREEMENT WITH SLIGHT DISPLACEMENT OF LOWS AND AREAL PRECIPITATION. BLEND OF ETA/AVN USED WITH COOLING TREND TO OCCUR OVER NEXT 48 HOURS. DRIER AIR ACROSS THE WEST WILL NEED SOME TIME TO MOISTEN THIS EVENING WITH THE DRIER AVN SOLUTION ON TARGET. CHANCE OF SHOWERS SHOULD HOLD OFF THROUGH MID EVENING WITH LOW POPS RETAINED FOR CHANCE OF SHOWERS BEYOND AS HIGHER DEWPOINTS BEGIN TO RETURN WEST AROUND SURFACE FLOW. UPPER LEVEL DIVERGENCE INCREASES IN RIGHT REAR QUADRANT OF H3 JET AS H5 WAVE MOVES EAST THROUGH MIDNIGHT. TEMPERATURES TONIGHT WILL REMAIN IN THE 40S ACROSS THE SOUTH WITH COOLER MID 30S IN THE NORTH. MORE SUNSHINE SHOULD BE SEEN ACROSS THE NORTH WEDNESDAY AS THE SURFACE HIGH RIDGES EAST. WHILE CLOUDS INCREASE ACROSS THE SOUTH AS SURFACE AND H85 FRONTAL BOUNDARIES LIFT NORTH. ANY CHANCE OF SHOWERS WILL HOLD OFF TILL THE EVENING AS CONVERGENT FLOW INCREASES AND MOISTURE RETURNS WEST AND GULF OPENS UP WITH H85 SOUTH WINDS INCREASING TO 35 KNOTS. BEYOND WEDNESDAY NIGHT A CHANCE OF RAIN THROUGH FRIDAY AS UPSLOPE FLOW KEEPS WIDESPREAD CLOUD COVERAGE OVER FORECAST AREA AND PIECES OF ENERGY EJECT NORTHEAST OUT OF SOUTHWEST FLOW. CLOUDS AND PRECIP WILL HOLD TEMPERATURES DOWN WITH HIGHS ONLY INTO THE 50S. RATHER WET EXTENDED AS CONVERGENT FLOW EVOLVES INTO AREA OF LOW PRESSURE WHICH LIFTS NORTH THROUGH SUNDAY MORNING. PERIODS OF RAIN WITH CHANCE OF EMBEDDED THUNDERSTORMS EACH DAY TILL SUNDAY. THEN SUNDAY SHOWERS AND THUNDERSTORMS AS FRONT MOVES EAST AND EXITS FORECAST AREA ON MONDAY. HIGH PRESSURE BUILDS IN AT THE SURFACE AND ALOFT MONDAY AND TUESDAY WITH DRIER AND MODERATING TEMPERATURES BACK INTO THE 70S. THE H5 COLD AIR POCKET LIFTS NORTH AND CLIPS PART OF THE PANHANDLE WITH OVERNIGHT LOWS IN THE UPPER 30S INTO THE 40S. WILL MODIFY WORDING THURSDAY AND FRIDAY FOR RAIN VERSUS SHOWERS AND LOWER HIGHS INTO THE 50S. OTHERWISE NO CHANGES. .LBF...NONE.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:08 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 67 min |
| May 2, 12:36 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.